Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 24, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 19, 2013, 7:36 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 7:36 PM CDT (00:36 UTC)
- Expired
- May 19, 2013, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:10 PM CDT | Tornado Watch | SPC | 8 hr |
| May 19, 5:25 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS53 KARX 200036
SVRARX
WIC011-121-200130-
/O.NEW.KARX.SV.W.0024.130520T0036Z-130520T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
736 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
NORTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 730 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ALTURA TO ROLLINGSTONE TO STOCKTON...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO AND FOUNTAIN CITY AROUND 740 PM CDT.
ARCADIA AROUND 800 PM CDT.
INDEPENDENCE AROUND 810 PM CDT.
WHITEHALL AROUND 815 PM CDT.
STRUM AROUND 825 PM CDT.
OSSEO AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COCHRANE...HIGHWAYS 35 AND
88...CZECHVILLE...LOCK AND DAM 5 A...MERRICK STATE PARK...HIGHWAY 88
AND COUNTY O...HEROLD...CREAM...HIGHWAY 95 AND COUNTY G AND
WAUMANDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 60 TO 70
MPH WINDS OVER PORTIONS OF WINONA COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4437 9117 4407 9164 4410 9171 4413 9172
4416 9182 4421 9188 4427 9189 4429 9192
4434 9192 4460 9152 4460 9117
TIME...MOT...LOC 0034Z 223DEG 38KT 4416 9188 4412 9182
4404 9173
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
JW4 follow-up statements
417
WWUS53 KARX 200048
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT SUN MAY 19 2013
WIC011-121-200130-
/O.CON.KARX.SV.W.0024.000000T0000Z-130520T0130Z/
BUFFALO WI-TREMPEALEAU WI-
748 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 830 PM CDT...
AT 739 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ALMA TO BUFFALO TO GOODVIEW...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 70 MPH WIND GUST WAS REPORTED 1 MILE
SOUTH OF LEWISTON MINNESOTA AT 730 PM WITH THIS LINE OF
STORMS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARCADIA AROUND 800 PM CDT.
INDEPENDENCE AROUND 810 PM CDT.
WHITEHALL AROUND 815 PM CDT.
STRUM AROUND 825 PM CDT.
OSSEO AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 95 AND COUNTY G...
WAUMANDEE...DODGE...CREAM...TAMARACK...HIGHWAY 95 AND COUNTY C...
PRAAG...MONTANA...GILMANTON AND WICKHAM VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4437 9117 4407 9164 4410 9171 4413 9172
4416 9182 4421 9188 4427 9189 4429 9192
4434 9192 4460 9152 4460 9117
TIME...MOT...LOC 0045Z 223DEG 38KT 4436 9186 4423 9176
4412 9162
HAIL...<.75IN
WIND...60MPH
$$
JW188
WWUS53 KARX 200058
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
758 PM CDT SUN MAY 19 2013
WIC011-121-200130-
/O.CON.KARX.SV.W.0024.000000T0000Z-130520T0130Z/
BUFFALO WI-TREMPEALEAU WI-
758 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 830 PM CDT...
AT 755 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MODENA TO 9 MILES NORTHWEST OF ARCADIA TO 6 MILES
NORTHEAST OF FOUNTAIN CITY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
STRONG DAMAGING WINDS OVER WINONA COUNTY. A 74 MPH WIND GUST WAS
REPORTED 1 MILE SOUTH OF LEWISTON MINNESOTA AT 730 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARCADIA AROUND 805 PM CDT.
INDEPENDENCE AROUND 815 PM CDT.
WHITEHALL AROUND 820 PM CDT.
STRUM AROUND 825 PM CDT.
OSSEO AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TAMARACK...GILMANTON...WICKHAM
VALLEY...NORTH CREEK...LOOKOUT...WALEK KNOB...SQUARE BLUFF...THE
BORST VALLEY AREA...ELK CREEK AND CHIMNEY ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4437 9117 4407 9164 4410 9171 4413 9172
4416 9182 4421 9188 4427 9189 4429 9192
4434 9192 4460 9152 4460 9117
TIME...MOT...LOC 0056Z 223DEG 38KT 4440 9181 4431 9166
4416 9158
HAIL...<.75IN
WIND...60MPH
$$
JW272
WWUS53 KARX 200113
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
813 PM CDT SUN MAY 19 2013
WIC011-121-200130-
/O.CON.KARX.SV.W.0024.000000T0000Z-130520T0130Z/
BUFFALO WI-TREMPEALEAU WI-
813 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TREMPEALEAU AND EASTERN BUFFALO COUNTIES UNTIL 830 PM CDT...
AT 809 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONDOVI TO 6 MILES NORTHWEST OF INDEPENDENCE TO
ARCADIA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITEHALL AND STRUM AROUND 825 PM CDT.
OSSEO AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ELK CREEK...CHIMNEY ROCK...
PLEASANTVILLE...ELEVA...PIGEON FALLS AND HIGHWAY 53 AND COUNTY E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4437 9117 4409 9160 4426 9172 4438 9184
4460 9152 4460 9117
TIME...MOT...LOC 0113Z 223DEG 38KT 4453 9164 4444 9149
4429 9141
HAIL...<.75IN
WIND...60MPH
$$
JW484
WWUS53 KARX 200132
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SUN MAY 19 2013
WIC011-121-200142-
/O.EXP.KARX.SV.W.0024.000000T0000Z-130520T0130Z/
BUFFALO WI-TREMPEALEAU WI-
832 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TREMPEALEAU AND
EASTERN BUFFALO COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 3 AM.
LAT...LON 4437 9117 4409 9160 4426 9172 4438 9184
4460 9152 4460 9117
TIME...MOT...LOC 0113Z 223DEG 38KT 4453 9164 4444 9149
4429 9141
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:20 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 19, 2:20 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT SUN MAY 19 2013
.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.
HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.
FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.
TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.
BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.
&&
.AVIATION...THROUGH 18Z MONDAY
1236 PM CDT SUN MAY 19 2013
MAIN AVIATION CONCERNS ARE SHOWERS/THUNDERSTORMS DEVELOPMENT AND
MOVEMENT INTO RST/LSE TAF SITES AND THE SEVERE POTENTIAL WITH
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THE 19.12Z
NAM AND 19.15Z RAP MODELS CONTINUE TO SHOW DECENT SOUTHERLY
MOISTURE FLOW INTO THE AREA. BOTH MODELS INDICATE A COUPLE OF UPPER
LEVEL DISTURBANCES TO TRACK INTO THE REGION THIS AFTERNOON AND
EVENING. THE COMBINATION OF SOUTHERLY MOISTURE FLOW...INSTABILITY AND
LIFT IN ASSOCIATION WITH THE UPPER LEVEL DISTURBANCES WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
UNCERTAINTY STILL EXIST AT TIMING OF CONVECTION OVER THE REGION
THIS AFTERNOON. HAVE DELAYED TIMING OF VCTS AT BOTH TAF SITES AND
ADDED TEMPO GROUP FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AT BOTH TAF
SITES MAINLY AFTER 20Z SUNDAY TO AROUND 03Z MONDAY...DUE TO
INCREASING INSTABILITY AND WIND SHEAR OVER THE AREA. BOTH THE 19.12Z
NAM/19.15Z RAP INDICATE FOCUS OF SOUTHERLY MOISTURE FLOW OVER
CENTRAL AND EASTERN WISCONSIN AFTER 06Z MONDAY AND SHOULD PUSH
THUNDERSTORM ACTIVITY EAST OF THE RST/LSE TAF SITES. LINGERING
RAIN SHOWERS WILL CONTINUE AT BOTH TAF SITES TO AROUND 11Z AND 13Z
MONDAY. IN ADDITION...LATEST BUFKIT SOUNDINGS FROM THE 19.12Z NAM
AND 19.15Z SUGGEST CEILINGS IN THE MVFR RANGE WITH THE RAIN AND
CONVECTION. HAVE INTRODUCED MVFR RANGE CEILINGS AFTER 03Z AND 06Z
AT TAF SITES.
&&
.HYDROLOGY...
ISSUED AT 220 PM CDT SUN MAY 19 2013
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.
SOAKING RAINS AND HIGH SOIL MOISTURE FROM A WET SPRING HAS PRIMED
THIS AREA FOR FLASH FLOODING. A SLOW MOVING LOW PRESSURE SYSTEM WILL
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW
DAYS...WITH 1 TO 2 INCHES POSSIBLE INTO MONDAY NIGHT. PWS ARE AROUND
150 PERCENT OR NORMAL...OR GREATER...THROUGH THIS PERIOD. ANY HEAVY
RAINFALL...ESPECIALLY IN A SHORT PERIOD OF TIME...WOULD LIKELY
RESULT IN AT LEAST LOCALIZED FLOODING ISSUES...POTENTIALLY MORE
WIDESPREAD.
THIS FLASH FLOOD WATCH MAY BE EXPANDED AND POSSIBLY EXTENDED INTO
MONDAY NIGHT...DEPENDING ON WHAT HAPPENS TODAY...AND IF DETAILS
SUGGEST THE FLOODING THREAT COULD REMAIN.
HOWEVER...MODELS PROVIDE SOME HOPE THAT THE HEAVIER RAIN THREAT
COULD SHIFT NORTH/EAST AS THE OFFENDING LOW PRESSURE SYSTEM INCHES
CLOSER FROM THE WEST. RELATIVELY DRIER AIR FROM THE ROCKIES/PLAINS
WOULD PUSH IN FROM THE SOUTHWEST...WHILE THE WARM/MOIST CONVEYOR
BELT WOULD MOVE INTO WI AND NUDGED NORTH.
RIVERS IN THE WATCH AREA WOULD ALSO SEE RAPID RISES ASIDE FROM THE
FLASH FLOODING EFFECTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY
EVENING FOR MNZ079-086-087-094-095.
IA...FLASH FLOOD WATCH THROUGH MONDAY
EVENING FOR IAZ008.
&&
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION.....WETENKAMP
HYDROLOGY....RIECKHazardous weather outlook, May 19, 6:06 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CDT SUN MAY 19 2013 IAZ008-MNZ079-086-087-094-095-201100- DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD- WINNESHIEK-WINONA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND BUFFALO COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-033-034-041-201100- CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY. THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ042>044-053>055-061-201100- ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN. THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID TO LATE EVENING. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/BAUMGARDT
In the hours before
Special weather statement, May 19, 7:02 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 702 PM CDT SUN MAY 19 2013 MNZ086-087-094-200100- DODGE-MOWER-OLMSTED- 702 PM CDT SUN MAY 19 2013 AT 658 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SARGEANT...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... WALTHAM...HAYFIELD...OSLO...ROCK DELL...COUNTY ROADS 6 AND 9 AND HIGHWAY 56 AND COUNTY 6. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. JW
Local storm report, May 19, 7:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD STACYVILLE 43.44N 92.78W
05/19/2013 MITCHELL IA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS 6 TO 7 INCHES OF RAIN HAS FALLEN.
EVERY ROAD IN STACYVILLE IS IMPASSABLE AND FLOODED.
SANDBAGS WERE BEING DEPLOYED ALONG THE LITTLE CEDAR
RIVER...WHICH IS OUT OF ITS BANK.
&&
ZTLocal storm report, May 19, 7:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
730 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST 1 S LEWISTON 43.97N 91.87W
05/19/2013 E65 MPH WINONA MN LAW ENFORCEMENT
&&
HALBACHSpecial weather statement, May 19, 7:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 731 PM CDT SUN MAY 19 2013 IAZ008>011-018-019-029-030-200230- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 731 PM CDT SUN MAY 19 2013 ...STRONG TO SEVERE THUNDERSTORMS MOVING INTO NORTHEAST IOWA THIS EVENING... REPEATING THUNDERSTORMS HAVE BEEN CAUSING EXCESSIVE RAINFALL IN MITCHELL COUNTY TODAY...WITH WIDESPREAD FLOODING REPORTED IN MUCH OF THE COUNTY. TRAVEL IS NOT ADVISED. THUNDERSTORMS OVER CENTRAL IOWA HAVE BEEN ORGANIZING INTO A SQUALL LINE AND ARE EXPECTED TO MOVE INTO NORTHEAST IOWA BY MID-EVENING. MOST OF NORTHEAST IOWA REMAINS PRIMED FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING...AND THE SQUALL LINE OF STORMS MOVING IN IS EXPECTED TO BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT SOME LARGE HAIL OR AN ISOLATED TORNADO CANNOT BE RULED OUT. THOSE EXPERIENCING FLOODING IN MITCHELL COUNTY WILL RECEIVE 2-3 MORE INCHES OF RAINFALL THIS EVENING...HOWEVER THE SQUALL LINE SHOULD END THE PROLONGED RAIN EVENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHEASTERN IOWA. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
Local storm report, May 19, 7:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLASH FLOOD OSAGE 43.28N 92.81W
05/19/2013 MITCHELL IA LAW ENFORCEMENT
MITCHELL COUNTY DISPATCH REPORTS HWY 218 NORTH OF OSAGE
IS IN THE PROCESS OF BEING SHUT DOWN DUE TO FLOODING.
MANY ROADS ARE WASHED OUT...FROM THE SOUTHWEST PART OF
THE COUNTY TO THE NORTHEAST.
0730 PM TSTM WND GST 1 S LEWISTON 43.97N 91.87W
05/19/2013 M74.00 MPH WINONA MN TRAINED SPOTTER
&&
ZTSpecial weather statement, May 19, 7:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 735 PM CDT SUN MAY 19 2013 WIZ017-029-200200- CLARK-TAYLOR- 735 PM CDT SUN MAY 19 2013 ...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH NORTHCENTRAL WISCONSIN... STRONG TO SEVERE THUNDERSTORMS ARE MOVING THROUGH CLARK COUNTY AND WILL AFFECT TAYLOR COUNTY THROUGH 9 PM. THESE STORMS ARE STRONG AND WILL PRODUCE BRIEF HEAVY RAIN...HAIL TO PENNY SIZE...AND WIND GUSTS TO 35 MPH. SHOULD ANY OF THE STORMS LOOK SEVERE...WARNINGS WILL BE ISSUED. ADDITIONAL STORMS COULD FORM THIS EVENING. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY. KEEP WEATHER AWARE TONIGHT. BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau, Vernon | 48 min |
| May 19, 10:28 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 47 min |
| May 19, 10:31 PM CDT | Areal Flood Advisory | ARX | La Crosse | 119 min |
| May 19, 10:42 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Monroe, Trempealeau | 63 min |
| May 19, 11:10 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe, Vernon | 50 min |
| May 19, 11:36 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 39 min |
| May 20, 12:03 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.